Symptoms from Depo-Provera shot

Posted by meowrightmeow @meowrightmeow, Aug 11, 2018

I have been suffering from anxiety for quite some time. I went in to see a dr for it July 18 and they were more interested in giving me birth control than controlling the anxiety. I was put on the depo shot and now I feel like I’m losing my mind! Constant anxiety no matter what, random panic attacks. I got some help recently and was put on Clonazepam .25 twice a day and Prozac. I am taking the clonazepam twice a day and I don’t think it’s strong enough. The anxiety tends to break though. I have Ativan as well and that’s what I was using before for the panic attacks. 1mg I often cut in half. The dr did say I could use them together if I really needed to but I’m afraid to. Anyone else have similar troubles?

Interested in more discussions like this? Go to the Women's Health Support Group.

@sabrinaperez08

Yes I do cuz when I took my first shot is when it's all started happening

Jump to this post

But now I wanna get off of it so I won't take my 2nd shot but I was reading other girls experiences and they said it was bad but I don't know if it's Bc they been on it for years cuz I heard your only supposed to take it for 1 or 2 years but I'm so scared to get off of it now @catcatanzaro60

REPLY

@meowrightmeow are you still on the Depo shot? and did you only do one shot? If so how long did it last cuz I wanna get of mine but I'm scared Iys gonna last awhile

REPLY
@sabrinaperez08

But now I wanna get off of it so I won't take my 2nd shot but I was reading other girls experiences and they said it was bad but I don't know if it's Bc they been on it for years cuz I heard your only supposed to take it for 1 or 2 years but I'm so scared to get off of it now @catcatanzaro60

Jump to this post

@sabrinaperez08, nervousness and depression are listed as side effects of medroxyprogesterone (Depo-Provera) shot. I highly recommend talking to your doctor about whether to continue or to consider another option of birth control. Are you still feeling anxious and suffering from panic attacks or have those feelings lessened since you had the shot?

REPLY
@colleenyoung

@sabrinaperez08, nervousness and depression are listed as side effects of medroxyprogesterone (Depo-Provera) shot. I highly recommend talking to your doctor about whether to continue or to consider another option of birth control. Are you still feeling anxious and suffering from panic attacks or have those feelings lessened since you had the shot?

Jump to this post

@colleenyoung it's still the same I feel like its got worsen since my next due date is Feb 1st but it might be me who's making it worst by thinking about Alot but I get numb hands and arms then I feel dizzy and can't focus I'm 18 turning 19 in 3 days and I'm super scared I hate this feeling I just want it gone I want to switch to a non hormonal birth Control but I heard for that to happen I have to wait for the control to come out my system and Idk how ling thats gonna be cuz I read other girls experiences and they didn't get back to normal for about a year or more but I don't know if that's Bc they been on it for more then 2 years cuz I only been on my first shot for almost 3 months it's gonna be 3 months on Feb 1st

REPLY

@sabrinaperez08 I too have been experiencing these symptoms, I have been on depo for a little over a year and although I do no take medicine for my anxiety I do feel super nervous and shaky. I wish there was something that could stop these feelings because they make me feel super anxious and scared and confused, my doctor just said if I feel worse to go see my regular doctor to get medicine, just know you are not alone, I was going to stop being on the shot but iwent back on because my partner and I were not really good at practicing safe sex so I decided to just go back.

REPLY
@colleenyoung

@sabrinaperez08, nervousness and depression are listed as side effects of medroxyprogesterone (Depo-Provera) shot. I highly recommend talking to your doctor about whether to continue or to consider another option of birth control. Are you still feeling anxious and suffering from panic attacks or have those feelings lessened since you had the shot?

Jump to this post

@colleenyoung I too have felt these sypmtoms, do you believe that they will lessen? The very first day that I got the shot my body got super anxious and scared, it is day two and I had multiple mini panic attacks, usually when I felt them starting I was able to control myself but now I am very scared that these symptoms might just get a bit worse.

REPLY
@svazquez_13

@colleenyoung I too have felt these sypmtoms, do you believe that they will lessen? The very first day that I got the shot my body got super anxious and scared, it is day two and I had multiple mini panic attacks, usually when I felt them starting I was able to control myself but now I am very scared that these symptoms might just get a bit worse.

Jump to this post

Hi, @svazquez_13, and welcome to Mayo Clinic Connect. Feeling anxious and scared and trying to control that is very hard. We are not medical professionals, but we can say, as @colleenyoung mentioned, that nervousness and depression are listed as side effects of the medroxyprogesterone (Depo-Provera) shot.

Have you had the opportunity to talk with your regular doctor about what you've been experiencing? If so, did he or she have a recommendation on either another form of birth control or how the possible side effects of the shot might be addressed?

REPLY
@lisalucier

Hi, @svazquez_13, and welcome to Mayo Clinic Connect. Feeling anxious and scared and trying to control that is very hard. We are not medical professionals, but we can say, as @colleenyoung mentioned, that nervousness and depression are listed as side effects of the medroxyprogesterone (Depo-Provera) shot.

Have you had the opportunity to talk with your regular doctor about what you've been experiencing? If so, did he or she have a recommendation on either another form of birth control or how the possible side effects of the shot might be addressed?

Jump to this post

@colleenyoung hi yes I spoke with the doctor who gives me my shots about the symptoms I was feeling and all he told me was there is nothing that can be done to stop these feelings unfortunately and that all that he recommended is to walk on the treadmill or run on the treadmill as it will help ease out my anxiety. I did mean to ask is nausea a side effect? Also I’ve noticed only my left side of my body tends to get super shaky and trembling and I do at times feel tightness in my chest is that a normal symptom of the depo shot?

REPLY
@svazquez_13

@colleenyoung hi yes I spoke with the doctor who gives me my shots about the symptoms I was feeling and all he told me was there is nothing that can be done to stop these feelings unfortunately and that all that he recommended is to walk on the treadmill or run on the treadmill as it will help ease out my anxiety. I did mean to ask is nausea a side effect? Also I’ve noticed only my left side of my body tends to get super shaky and trembling and I do at times feel tightness in my chest is that a normal symptom of the depo shot?

Jump to this post

Hi, @svazquez_13 – here is some information on the Depo-Provera shot from Mayo Clinic https://www.mayoclinic.org/tests-procedures/depo-provera/about/pac-20392204. Though I see abdominal pains mentioned as a potential side effect, I do not see nausea.

Hoping that @sabrinaperez08 @meowrightmeow @lisa3183, who have all talked about Depo Provera, will weigh in on whether they may have experienced anxiousness, panic, chest tightening or shakiness with getting this shot. @hopeful33250 may also have some thoughts.

I know that for me, I tried one form of birth control, the copper IUD, that did not end up being a fit for me, as I experienced out of control bleeding. I had to change to a different birth control. Is another birth control form possible for you?

If you are still concerned, @svazquez_13, is there another doctor you might consult for a second opinion?

REPLY
@lisalucier

Hi, @svazquez_13 – here is some information on the Depo-Provera shot from Mayo Clinic https://www.mayoclinic.org/tests-procedures/depo-provera/about/pac-20392204. Though I see abdominal pains mentioned as a potential side effect, I do not see nausea.

Hoping that @sabrinaperez08 @meowrightmeow @lisa3183, who have all talked about Depo Provera, will weigh in on whether they may have experienced anxiousness, panic, chest tightening or shakiness with getting this shot. @hopeful33250 may also have some thoughts.

I know that for me, I tried one form of birth control, the copper IUD, that did not end up being a fit for me, as I experienced out of control bleeding. I had to change to a different birth control. Is another birth control form possible for you?

If you are still concerned, @svazquez_13, is there another doctor you might consult for a second opinion?

Jump to this post

@lisalucier I have not yet gone to my primary care doctor as I am going to school and therefore cannot often go see him, however the doctor who gave me the shot mentioned that unfortunately once he injects the shot there really isn’t anything he can really do and I would have to wait until three months to for it to wear off. I really am concerned that the side effects will not decrease, as I remember from my previous shot I was the same, same symptoms and this time this shot has made me feel the symptoms way more. There also was a point in time where I just completely lost all my appetite I stopped eating for two weeks and my face was turning yellow. When running for tests at my primary doctor all he told me was that it might have been due to a UTI I had contacted. But now I am wondering if it was the UTI or the depo shot

REPLY
Please sign in or register to post a reply.